Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 27, 2021, 8:37 PM EDT for Pender County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 8:37 PM EDT (00:37 UTC)
- Expired
- Mar 27, 2021, 9:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
766
WWUS82 KILM 280037
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
837 PM EDT Sat Mar 27 2021
NCZ105-280130-
Inland Pender NC-
837 PM EDT Sat Mar 27 2021
...SPECIAL WEATHER STATEMENT FOR NORTHERN PENDER COUNTY UNTIL 930 PM
EDT...
At 836 PM EDT, Doppler radar was tracking a strong thunderstorm over
Willard, or near Wallace, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Penderlea, Murray Town, Maple Hill, Willard and Watha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3464 7813 3470 7812 3472 7811 3473 7802
3471 7798 3472 7794 3472 7768 3455 7761
TIME...MOT...LOC 0036Z 283DEG 31KT 3469 7801
$$
IGBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 27, 7:15 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 27, 7:15 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
715 PM EDT Sat Mar 27 2021
.SYNOPSIS...
Unseasonably warm temperatures will continue through the rest
of the weekend. A cold front will bring a risk of severe
weather Sunday afternoon and early evening. In wake of this
front, much cooler temperatures are expected Monday, as high
pressure moves in. More unsettled weather is possible through
the middle of next week.
&&
Strong to severe TSTMs passing to the north presently. KLTX
radar estimating 2-3 inches of rain fell between Rocky Point
and Castle Hayne from afternoon storms that trained briefly
along the sea breeze boundary, mixed with small hail in the
strongest cores.
Hail and localized damaging wind gusts remain possible across
northern Bladen and northern Pender counties through early
evening, before a line of convection slips offshore 9-10 pm.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Surface-based instability is present but not quite as strong as
anticipated, and convection has been slow to develop. Will still
keep slight chance PoPs in for the late aftn into the evening, and
for now, will hold on to 15 PoPs overnight as HRRR continues to show
spotty activity advecting across the forecast area. Light SW flow
will keep min temps overnight 20 degrees above climo, with mid 60s
most locations.
Highs Sunday will range from mid 70s at the beaches to mid 80s
inland. SW winds will become gusty ahead of an approaching cold
front, reaching 20-30 mph at times during the afternoon. A line of
thunderstorms is expected to develop ahead of the front Sunday
afternoon, moving into the western CWA west of I-95 as early as 4-5
PM, and reaching the coast by 6-7 PM, based on latest hi-res
guidance. SPC has highlighted a slight chance of severe weather
associated with these storms, generally along and NW of a line from
Burgaw to Whiteville to Florence. To the SE of that line, the threat
for severe weather still exists, but is slightly lower. Will carry
50-60 PoPs during the late afternoon. Although the upper-level
forcing will be displaced to the north, low-level wind fields will
support the potential for damaging wind gusts, especially associated
with any line segments that manage to develop.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
After cold frontal passage, high pressure moves into the Southeast
Monday, which causes the atmosphere to substantially dry out. Breezy
northerly flow means temperatures take a big step back, with morning
lows in the upper 40s to near 50 and highs in the mid 60s. Monday
night lows generally a few degrees cooler, in the mid 40s. Mid-
level shortwave traverses through north Georgia and the
Carolinas Tuesday, which brings in moisture from the SSW. This
brings a chance of showers for Tuesday, with the southernmost
counties having the best chance. High temperatures rebound
slightly, with highs near 70 with upper 60s at the coast. Lows
Tuesday night noticeably warmer, near 60.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Strong cold front moves through the Southeast Wednesday. Pre-frontal
warming will allow high temperatures to shoot up into the mid 70s
Wednesday afternoon. With the area comfortably in the warm sector,
may see some scattered showers ahead of the main front. Rain chances
increase more Wednesday night as the front is due to pass. Bulk
shear seems to maximize around 06Z Thursday, but atmosphere
starts to dry out by then, so some of the details here are a
bit hazy. Forecast guidance shows only very modest instability
at this time. Kept in a slight chance of thunderstorms Wednesday
afternoon and evening. Front moves offshore Thursday morning,
and the rain chances die out through the rest of the long term
forecast period. Much cooler air filtrates in, with highs
Thursday in the upper 50s, dropping to the low- to-mid 50s by
Friday, before rebounding back to the lower 60s by Saturday.
Lows Thursday and Friday night dip down into the low-to-mid
30s, with some isolated spots inland possibly hitting the
freezing mark. This generally aligns with climatology of the
last spring freeze, so hopefully, we'll be done with the cold
for good as we move into proper spring and summer on a more
permanent basis.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
MVFR/IFR ceilings and localized low VSBY aft 7z, as stratus and
fog develop in spots. Heating will bring VFR conditions Sunday
ahead of a cold front, possibly MVFR cigs near coast. A line of
strong TSTMs will cross inland terminals in mid-late afternoon,
reaching the coast in early evening, likely in weakening phase
at end of TAF cycle. Strong S-SW winds by afternoon area-wide,
20-30 kt gusts will become common.
Extended Outlook...A line of strong to possibly severe
convection is expected to move west to east across the area
Sunday afternoon into early evening. Periodic MVFR/IFR
conditions possible with this activity. A cold front will sweep
across late Sunday night with a return to dominant VFR
conditions Monday into Tuesday. Scattered showers/tstms return
Wednesday afternoon ahead of another front, followed by high
pressure Thursday.
&&
.MARINE...
Through Sunday Night...SSW flow on the order of 10 kt will
continue through the evening, increasing after midnight as the
pressure gradient tightens ahead of an approaching cold front.
SW winds at 15 kts will increase to 20 kt Sunday afternoon with
gusts of 25-30 kt, and seas are expected to build to 5-6 feet
away from shore. Will go ahead with a Small Craft Advisory as
confidence is relatively high in these conditions developing. A
line of strong to possibly severe storms is expected to push off
the coast late afternoon or early evening Sunday.
Monday through Thursday...Northerly winds at 15kts with gusts up
to 20kts Monday morning quickly drop off to 5-10kts from the
east by Monday afternoon and evening. Seas 2-3ft at the coast
with 4-5ft out 20nm also drop out to 2-3ft seas everywhere by
Monday evening. Winds remain at 5-10kts on Tuesday, though they
develop more of a ESE component, with seas remaining consistent.
Ahead of an approaching cold front, winds become more SSW at
10-15kts, with seas building to 3-4ft. Cold front passes through
Wednesday night, and winds veer to the WNW overnight at 15-20kts
with gusts up to 25kts. This causes seas to increase to 2-4ft
along the coast, with 5-6ft possible out 20nm from shore, which
may spawn a Small Craft Advisory. By Thursday, winds settle in
from the NNW at consistent speeds, with seas holding steady.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from noon Sunday to 8 AM EDT Monday for
AMZ250-252-254-256.
&&
SYNOPSIS...ILM
UPDATE...MJC
NEAR TERM...CRM
SHORT TERM...IGB
LONG TERM...IGB
AVIATION...8
MARINE...IGB/CRMHazardous weather outlook, Mar 27, 6:49 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 649 PM EDT Sat Mar 27 2021 AMZ250-252-254-256-282300- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 649 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Strong TSTMs possible late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106>108-110-SCZ054-056-282300- Coastal Pender-Inland New Hanover-Coastal New Hanover- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 649 PM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazards expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms may develop Sunday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-282300- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 649 PM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Isolated strong TSTMs this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe TSTMs possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
In the hours before
Special weather statement, Mar 27, 5:32 PM EDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Wilmington NC 532 PM EDT Sat Mar 27 2021 NCZ096-099-272230- Columbus NC-Bladen NC- 532 PM EDT Sat Mar 27 2021 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES UNTIL 630 PM EDT... At 532 PM EDT, Doppler radar was tracking a strong thunderstorm near Hallsboro, or near Whiteville, moving northeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rowan, Carvers, Lisbon, Lagoon, Elkton, Emerson, Council, Kelly, Hallsboro and White Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3432 7859 3440 7873 3465 7848 3447 7820 TIME...MOT...LOC 2132Z 225DEG 17KT 3438 7861 IGB
Special weather statement, Mar 27, 6:20 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
620 PM EDT Sat Mar 27 2021
NCZ105-272245-
Inland Pender NC-
620 PM EDT Sat Mar 27 2021
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PENDER COUNTY UNTIL 645
PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near
Penderlea, or 7 miles southwest of Wallace, moving northeast at 35
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Penderlea and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3472 7799 3471 7798 3472 7796 3472 7785
3459 7811 3465 7818 3468 7816 3471 7811
3472 7811 3473 7810 3472 7805 3473 7801
TIME...MOT...LOC 2219Z 232DEG 30KT 3468 7810
IGBSpecial weather statement, Mar 27, 6:52 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wilmington NC
652 PM EDT Sat Mar 27 2021
NCZ087-272315-
Robeson NC-
652 PM EDT Sat Mar 27 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL ROBESON COUNTY UNTIL
715 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shannon, or 7 miles northeast of Red Springs, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rex, Shannon, Parkton and Lumber Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3491 7896 3489 7893 3488 7892 3480 7914
3485 7917 3495 7903
TIME...MOT...LOC 2252Z 247DEG 30KT 3490 7910
IGBSpecial weather statement, Mar 27, 7:28 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
728 PM EDT Sat Mar 27 2021
NCZ096-280000-
Bladen NC-
728 PM EDT Sat Mar 27 2021
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN BLADEN COUNTY UNTIL 800
PM EDT...
At 728 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ammon, or 17 miles southwest of Clinton, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ammon, Jerome and White Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3472 7838 3470 7837 3468 7834
3477 7878 3485 7878 3485 7852 3486 7850
TIME...MOT...LOC 2328Z 284DEG 41KT 3490 7861
IGBSpecial weather statement, Mar 27, 8:12 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
812 PM EDT Sat Mar 27 2021
NCZ096-280115-
Bladen NC-
812 PM EDT Sat Mar 27 2021
...SPECIAL WEATHER STATEMENT FOR NORTHERN BLADEN COUNTY UNTIL 915 PM
EDT...
At 812 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ruskin, or near Elizabethtown, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elizabethtown, Ruskin, Bladen Community College, Ammon, White Oak,
White Lake, Dublin and Bladen County Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3472 7838 3470 7837 3469 7835
3468 7835 3467 7833 3466 7833 3458 7872
3476 7878
TIME...MOT...LOC 0012Z 253DEG 29KT 3470 7865
SHKSpecial weather statement, Mar 27, 8:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
837 PM EDT Sat Mar 27 2021
NCZ105-280130-
Inland Pender NC-
837 PM EDT Sat Mar 27 2021
...SPECIAL WEATHER STATEMENT FOR NORTHERN PENDER COUNTY UNTIL 930 PM
EDT...
At 836 PM EDT, Doppler radar was tracking a strong thunderstorm over
Willard, or near Wallace, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Penderlea, Murray Town, Maple Hill, Willard and Watha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3464 7813 3470 7812 3472 7811 3473 7802
3471 7798 3472 7794 3472 7768 3455 7761
TIME...MOT...LOC 0036Z 283DEG 31KT 3469 7801
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:12 PM EDT | Special Weather Statement | ILM | Bladen | 63 min |
| Mar 28, 9:20 AM EDT | Marine Dense Fog Advisory | ILM | 4 hr | |
| Mar 28, 3:14 PM EDT | Special Weather Statement | ILM | Robeson | 46 min |
| Mar 28, 3:59 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 46 min |
| Mar 28, 4:45 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 60 min |
| Mar 28, 5:33 PM EDT | Special Weather Statement | ILM | Pender | 42 min |
| Mar 28, 6:08 PM EDT | Special Weather Statement | ILM | Brunswick | 37 min |
| Mar 28, 4:32 PM EDT | Special Weather Statement | ILM | Florence | 43 min |
| Mar 28, 5:03 PM EDT | Special Weather Statement | ILM | Horry, Williamsburg | 42 min |
| Mar 28, 5:45 PM EDT | Special Weather Statement | ILM | Georgetown | 45 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.